Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 52, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 6, 2006, 12:59 AM CDT for Otter Tail County, Wadena County, Minnesota. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 12:59 AM CDT (05:59 UTC)
- Expired
- Jun 6, 2006, 1:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 198 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:01 AM CDT | HAIL 0.75 | 8 Nne Bluffton, MN | GARDEN PLANTS HEAVILY DAMAGED. |
| Jun 6, 1:01 AM CDT | HAIL 0.75 | 9 N Bluffton, MN | GARDEN PLANTS HEAVILY DAMAGED. |
| Jun 6, 1:01 AM CDT | HAIL 0.75 | 9 Nne Bluffton, MN | |
| Jun 6, 1:01 AM CDT | HAIL 0.75 | 9 N Wadena, MN | |
| Jun 6, 1:16 AM CDT | HAIL 0.88 | Sebeka, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 060559 SVRFGF MNC111-159-060645- /O.NEW.KFGF.SV.W.0052.060606T0559Z-060606T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1259 AM CDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WADENA COUNTY IN CENTRAL MINNESOTA EAST CENTRAL OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA * UNTIL 145 AM CDT * AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHWEST OF BLUFFTON...OR 35 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SEBEKA AT 110 AM CDT BLUE GRASS AT 115 AM CDT NIMROD AT 130 AM CDT OYLEN AT 135 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4656 9538 4640 9528 4651 9479 4677 9483 $$ HOPPES
2 follow-up statements
000 WWUS53 KFGF 060618 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 117 AM CDT TUE JUN 6 2006 MNC111-159-060645- /O.CON.KFGF.SV.W.0052.000000T0000Z-060606T0645Z/ WADENA MN-OTTER TAIL MN- 117 AM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR EAST CENTRAL OTTER TAIL AND WADENA COUNTIES... AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 4 MILES EAST OF SEBEKA...OR 42 MILES EAST OF DETROIT LAKES...MOVING TO THE NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NIMROD AND 8 MILES NORTHWEST OF OYLEN BY 125 AM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4660 9538 4640 9528 4651 9479 4680 9480 $$ HOPPES
000 WWUS53 KFGF 060646 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 146 AM CDT TUE JUN 6 2006 MNC111-159-060656- /O.EXP.KFGF.SV.W.0052.000000T0000Z-060606T0645Z/ WADENA MN-OTTER TAIL MN- 146 AM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WADENA AND EAST CENTRAL OTTER TAIL COUNTIES HAS EXPIRED... AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 5 MILES SOUTH OF BADOURA...OR 41 MILES NORTHWEST OF BRAINERD...MOVING TO THE NORTHEAST AT 30 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WAS ALLOWED TO EXPIRE AT 145 AM CDT. LAT...LON 4660 9538 4640 9528 4651 9479 4680 9480 $$ HOPPES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:30 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 5, 9:30 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 930 PM CDT MON JUN 5 2006 .UPDATE...MOST SURFACE BASED CONVECTION IS DECREASING ACROSS THE REGION THOUGH A FEW STORMS REQUIRE WATCHING IN SHORT TERM. MU CAPE IS DECREASING NICELY WHILE CAPE LIFTED FROM 850 MB IN MODELS IS NIL ALREADY. WESTERLY FLOW INTO THE BOUNDARY LAYER IS HELPING STABILIZE THE AIR MASS AND SCATTERED THUNDER EAST OF RED RIVER APPEARS THE WORST CASE SCENARIO IN AN HOUR OR TWO. SO TRIMMED THUNDER EASTWARD... DECREASED POPS AND DROPPED OUT ANY SEVERE WORDING FROM GRIDS/ZONES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 5, 7:02 AM CDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 5, 8:39 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
839 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL EAST GRAND FORKS 47.93N 97.02W
06/05/2006 M0.75 INCH POLK MN TRAINED SPOTTER
&&
GGUSTLocal storm report, Jun 5, 9:03 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
903 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 8 ENE SHELDON 46.63N 97.34W
06/05/2006 F0 RANSOM ND LAW ENFORCEMENT
A DEPUTY REPORTED A BRIEF TOUCHDOWN WEST SOUTHWEST OF
LEONARD ALONG THE CASS AND RANSOM COUNTY LINE.
0735 PM TORNADO 2 WSW LEONARD 46.64N 97.28W
06/05/2006 F0 CASS ND LAW ENFORCEMENT
A DEPUTY REPORTED A BRIEF TOUCHDOWN WEST SOUTHWEST OF
LEONARD ALONG THE RANSOM AND CASS COUNTY LINE.
&&
GGUSTLocal storm report, Jun 5, 9:58 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
958 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST 4 NNW GRAND FORKS 47.97N 97.11W
06/05/2006 M59 MPH GRAND FORKS ND MESONET
PEAK GUST MEASURED BY NDDOT RWIS WIND SENSOR ON I-29 AT
MILE MARKER 145.
&&
GGUSTLocal storm report, Jun 5, 10:34 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1034 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 8 SSE HANKINSON 45.96N 96.83W
06/05/2006 E1.00 INCH RICHLAND ND PUBLIC
PENNY TO QUARTER SIZED HAIL FELL FOR ABOUT 10 MINUTES.
&&
GGUSTLocal storm report, Jun 5, 10:41 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1041 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG SABIN 46.78N 96.65W
06/05/2006 CLAY MN TRAINED SPOTTER
NUMEROUS 4 INCH TREE BRANCHES BROKEN OFF.
&&
GGUSTLocal storm report, Jun 5, 11:45 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1145 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 E HANKINSON 46.07N 96.85W
06/05/2006 E0.75 INCH RICHLAND ND PUBLIC
0209 PM HAIL 3 NW FOXHOME 46.31N 96.35W
06/05/2006 E1.00 INCH WILKIN MN TRAINED SPOTTER
0228 PM HAIL HORACE 46.76N 96.90W
06/05/2006 E0.75 INCH CASS ND LAW ENFORCEMENT
0230 PM HAIL 2 NE ROTHSAY 46.50N 96.26W
06/05/2006 E0.75 INCH OTTER TAIL MN PUBLIC
0240 PM TSTM WND DMG SABIN 46.78N 96.65W
06/05/2006 CLAY MN TRAINED SPOTTER
NUMEROUS 4 INCH TREE BRANCHES BROKEN OFF.
0321 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
0328 PM HAIL 1 S TENNEY 46.03N 96.45W
06/05/2006 E1.75 INCH WILKIN MN PUBLIC
0328 PM TSTM WND DMG 6 S LAKE PARK 46.80N 96.10W
06/05/2006 BECKER MN PUBLIC
TREE DOWN ON A HOUSE.
0344 PM HAIL ADA 47.30N 96.51W
06/05/2006 E1.00 INCH NORMAN MN PUBLIC
0621 PM HAIL 3 SE DOYON 48.02N 98.49W
06/05/2006 E0.88 INCH NELSON ND PUBLIC
0625 PM HAIL 6 E ROGERS 47.07N 98.07W
06/05/2006 M1.00 INCH BARNES ND PUBLIC
0631 PM HAIL 5 W COOPERSTOWN 47.44N 98.23W
06/05/2006 E0.75 INCH GRIGGS ND LAW ENFORCEMENT
0645 PM HAIL FINLEY 47.51N 97.84W
06/05/2006 E0.88 INCH STEELE ND PUBLIC
0657 PM HAIL 5 E PETERSBURG 48.01N 97.89W
06/05/2006 M0.88 INCH NELSON ND AMATEUR RADIO
0700 PM HAIL 7 NNE ORISKA 47.03N 97.73W
06/05/2006 M1.00 INCH BARNES ND PUBLIC
0710 PM FUNNEL CLOUD 5 N BROCKET 48.28N 98.36W
06/05/2006 RAMSEY ND LAW ENFORCEMENT
SPOTTER IN BROCKET ESTIMATED FUNNEL AT CLOUD BASE ABOUT
5N OF BROCKET.
0711 PM HAIL 3 N NIAGARA 48.04N 97.87W
06/05/2006 E0.75 INCH GRAND FORKS ND AMATEUR RADIO
0715 PM HAIL 5 NNE BUFFALO 46.99N 97.51W
06/05/2006 M1.00 INCH CASS ND PUBLIC
0715 PM HAIL 5 E NIAGARA 48.00N 97.76W
06/05/2006 M0.88 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL FELL FOR ABOUT 8 MINUTES UNTIL 723PM.
0734 PM FUNNEL CLOUD 2 W CASSELTON 46.90N 97.25W
06/05/2006 CASS ND STORM CHASER
PERSISTENT WALL CLOUD AND FUNNEL VIEWED FROM NEAR
CASSELTON.
0735 PM TORNADO 2 WSW LEONARD 46.64N 97.28W
06/05/2006 F0 CASS ND LAW ENFORCEMENT
A DEPUTY REPORTED A BRIEF TOUCHDOWN WEST SOUTHWEST OF
LEONARD ALONG THE RANSOM AND CASS COUNTY LINE.
0735 PM TORNADO 8 ENE SHELDON 46.63N 97.34W
06/05/2006 F0 RANSOM ND LAW ENFORCEMENT
A DEPUTY REPORTED A BRIEF TOUCHDOWN WEST SOUTHWEST OF
LEONARD ALONG THE CASS AND RANSOM COUNTY LINE.
0750 PM FUNNEL CLOUD 2 W EMERADO 47.92N 97.41W
06/05/2006 GRAND FORKS ND AMATEUR RADIO
PERSISTENT WALL CLOUD WITH FUNNEL VIEWED FROM JUST WEST
OF EMERADO.
0751 PM HAIL 6 NW ARVILLA 47.98N 97.59W
06/05/2006 M0.75 INCH GRAND FORKS ND NWS EMPLOYEE
0755 PM TSTM WND GST 6 E CASSELTON 46.90N 97.08W
06/05/2006 M60.00 MPH CASS ND STORM CHASER
0800 PM HAIL GRAND FORKS AFB 47.96N 97.38W
06/05/2006 M1.00 INCH GRAND FORKS ND OTHER FEDERAL
GRAND FORKS AIR FORCE BASE WEATHER OBSERVER REPORTS ONE
INCH HAIL AT THE BASE.
0805 PM HAIL HALMA 48.66N 96.60W
06/05/2006 E0.75 INCH KITTSON MN AMATEUR RADIO
0808 PM HAIL KARLSTAD 48.58N 96.52W
06/05/2006 M0.75 INCH KITTSON MN AMATEUR RADIO
HAIL COVERED HWY 11
0820 PM HAIL 2 W KARLSTAD 48.58N 96.56W
06/05/2006 M0.75 INCH KITTSON MN AMATEUR RADIO
0821 PM HAIL 2 W KARLSTAD 48.58N 96.56W
06/05/2006 E1.00 INCH KITTSON MN AMATEUR RADIO
NICKEL TO QUARTER SIZED HAIL
0826 PM HAIL 4 SW HANKINSON 46.03N 96.95W
06/05/2006 M1.75 INCH RICHLAND ND TRAINED SPOTTER
0830 PM HAIL EAST GRAND FORKS 47.93N 97.02W
06/05/2006 M0.75 INCH POLK MN TRAINED SPOTTER
0832 PM TSTM WND GST 4 NNW GRAND FORKS 47.97N 97.11W
06/05/2006 M59.00 MPH GRAND FORKS ND MESONET
PEAK GUST MEASURED BY NDDOT RWIS WIND SENSOR ON I-29 AT
MILE MARKER 145.
0836 PM TSTM WND DMG KARLSTAD 48.58N 96.52W
06/05/2006 KITTSON MN TRAINED SPOTTER
NUMEROUS 4 TO 12 INCH TREE BRANCHES BROKEN OFF.
0840 PM HAIL 6 NW STRANDQUIST 48.55N 96.54W
06/05/2006 M1.00 INCH MARSHALL MN AMATEUR RADIO
0840 PM HAIL 8 SSE HANKINSON 45.96N 96.83W
06/05/2006 E1.00 INCH RICHLAND ND PUBLIC
PENNY TO QUARTER SIZED HAIL FELL FOR ABOUT 10 MINUTES.
0845 PM TSTM WND GST GREENBUSH 48.70N 96.18W
06/05/2006 E65.00 MPH ROSEAU MN LAW ENFORCEMENT
DAMAGING WINDS OCCURRED WITH HEAVY RAIN AND PENNY SIZED
HAIL.
0850 PM FUNNEL CLOUD 9 SSW HANKINSON 45.95N 96.97W
06/05/2006 RICHLAND ND TRAINED SPOTTER
TWO WEAK FUNNELS WERE VIEWED FROM I-29 AT THE SOUTH
DAKOTA BORDER.
0900 PM HAIL 11 SE HANKINSON 45.96N 96.73W
06/05/2006 E0.88 INCH RICHLAND ND PUBLIC
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:48 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 57 min |
| Jun 5, 7:58 PM CDT | Severe Thunderstorm Warning | FGF | Clay | 49 min |
| Jun 5, 8:14 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| Jun 5, 8:16 PM CDT | Tornado Warning | FGF | Kittson, Marshall, Roseau | 59 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.